Alert archive / Pennsylvania / Tornado Warnings in 2007

Tornado Warning 8, NWS Pittsburgh, PA

August 9, 2007Allegheny County, Pennsylvania

NWS Pittsburgh, PA issued this tornado warning at Aug 9, 2007, 2:35 PM EDT for Allegheny County, Pennsylvania. It was in force for 37 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 9, 2007, 2:35 PM EDT (18:35 UTC)
Expired
Aug 9, 2007, 3:12 PM EDT
In force
37 min
Issued by
NWS Pittsburgh, PA
Area
Counties, with a storm outline in the text

County Allegheny County, PA

The radar

The Pittsburgh radar (KPBZ), 27 km from the middle of the area, began a volume at 18:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 9, 2:55 PM EDTTSTM WND DMGRoss Township, PATREES AND POWER LINES DOWN NEAR ROSS PARK MALL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 9, 1:22 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 6.6 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2007-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 685 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2007-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 124 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
685 J/kg
Mixed-layer CIN
-50 J/kg
Mixed-layer LCL
717 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
124 m²/s²
0-3 km storm-relative helicity
218 m²/s²
Significant tornado parameter
0.5
Supercell composite
3.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS51 KPBZ 091836
TORPBZ
PAC003-091930-
/O.NEW.KPBZ.TO.W.0008.070809T1835Z-070809T1930Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
235 PM EDT THU AUG 9 2007

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A

* TORNADO WARNING FOR...
  ALLEGHENY COUNTY IN SOUTHWEST PENNSYLVANIA...

* UNTIL 330 PM EDT

* AT 233 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 6 MILES
  NORTHWEST OF FRANKLIN PARK...MOVING EAST AT 25 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  WEXFORD...PERRYSVILLE...GIBSONIA...FOX CHAPEL...RUSSELLTON...PENN
  HILLS...SPRINGDALE...NATRONA HEIGHTS AND PLUM

IN ADDITION TO THE TORNADO...THIS STORM WILL PRODUCE DESTRUCTIVE 
STRAIGHT LINE WINDS.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE. 1-877-633-6772. WHEN YOU CAN DO SO SAFELY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
THURSDAY EVENING FOR WESTERN MARYLAND AND EAST CENTRAL OHIO AND
WESTERN PENNSYLVANIA AND NORTHERN WEST VIRGINIA.

LAT...LON 4062 8016 4068 8015 4065 7970 4063 7970
      4058 7979 4055 7976 4053 7970 4047 7971
      4056 8025
TIME...MOT...LOC 1835Z 278DEG 22KT 4064 8015

$$
2 follow-up statements
000 
WWUS51 KPBZ 091858
SVSPBZ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
257 PM EDT THU AUG 9 2007

PAC003-091930-
/O.CON.KPBZ.TO.W.0008.000000T0000Z-070809T1930Z/
ALLEGHENY PA-
257 PM EDT THU AUG 9 2007

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 330 PM EDT FOR ALLEGHENY
COUNTY...

AT 253 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR DOWNTOWN 
PITTSBURGH..MOVING EAST AT 40 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO POINT
BREEZE...VERONA HILLS...ACMETONIA...HARWICK...EAST OAKMONT...VALEMONT
HEIGHTS...PETER MANS CORNER...CHESWICK...BROADVIEW...CREIGHTON...WEST
TARENTUM...ORVILLE...MILLTOWN...SPRINGDALE...NEWFIELD...NORTH
BESSEMER...TARENTUM...BARKING...UNITY JUNCTION...COMPTON...UNITY...
PLEASANTVILLE...REGENCY PARK...NATRONA HEIGHTS...LOGANS FERRY
HEIGHTS...BIRDVILLE...LEECHBURG...NATRONA...NEW TEXAS...PLUM...
KARNS...RENTON JUNCTION...RENTON AND HOLIDAY PARK

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
THURSDAY EVENING FOR WESTERN MARYLAND AND EAST CENTRAL OHIO AND
WESTERN PENNSYLVANIA AND NORTHERN WEST VIRGINIA.

LAT...LON 4062 8016 4068 8015 4065 7970 4063 7970
      4058 7979 4055 7976 4053 7970 4047 7971
      4056 8025
TIME...MOT...LOC 1857Z 284DEG 55KT 4053 7985

$$
000 
WWUS51 KPBZ 091912
SVSPBZ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
312 PM EDT THU AUG 9 2007

PAC003-091922-
/O.CAN.KPBZ.TO.W.0008.000000T0000Z-070809T1930Z/
ALLEGHENY PA-
312 PM EDT THU AUG 9 2007

...THE TORNADO WARNING FOR ALLEGHENY COUNTY IS CANCELLED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
THURSDAY EVENING FOR WESTERN MARYLAND AND EAST CENTRAL OHIO AND
WESTERN PENNSYLVANIA AND NORTHERN WEST VIRGINIA.

LAT...LON 4062 8016 4068 8015 4065 7970 4063 7970
      4058 7979 4055 7976 4053 7970 4047 7971
      4056 8025
TIME...MOT...LOC 1912Z 284DEG 55KT 4047 7956

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this tornado warning went out at Aug 9, 1:34 PM EDT, 1 hour 1 minute earlier.

Area forecast discussion, Aug 9, 1:34 PM EDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
134 PM EDT THU AUG 9 2007

.SYNOPSIS...
A LOW PRESSURE CENTER MOVING THROUGH THE HUMID UPPER OHIO VALLEY
THIS AFTERNOON AND TONIGHT WILL BE ACCOMPANIED BY A COUPLE ROUNDS
OF THUNDERSTORMS. SOME STORMS CAN BE SEVERE WITH DAMAGING WIND AND
HAIL, FREQUENT LIGHTNING, PLUS HAVE RAIN HEAVY ENOUGH TO CAUSE FLASH
FLOODING. ON FRIDAY, MIDWEST HIGH PRESSURE WILL START BRINGING DRIER
AIR INTO THE REGION.

&&

.NEAR TERM /THROUGH TONIGHT/...
RECENT SREF MODEL RUNS SUPPORTED BY RECENT TRENDS IN RADAR DATA
SHOW THERE CAN BE SEVERAL BANDS OF THUNDERSTORMS MOVING THROUGH
THE UPPER OHIO VALLEY THIS AFTERNOON AND TONIGHT. THE FIRST BAND
HAS SEVERE CHARACTERISTICS AND SPC HAS FOLLOWED THROUGH WITH A
SEVERE THUNDERSTORM WATCH UNTIL 8 PM.

BASED ON WHATS HAPPENED WITH PREVIOUS STORMS AND THE RECOGNIZING
THE POTENTIAL OF UPCOMING STORMS, IN CONCURRENCE WITH HPC QPF
GUIDANCE, HAVE ISSUED A FLASH FLOOD WATCH FOR ENTIRE FORECAST AREA
THROUGH 6 AM FRIDAY. REGARDING FLASH FLOODING, FLASH FLOOD INDICES
SUGGEST 2 INCHES IN 3 HOURS CAN CAUSE ONSET OF FLASH FLOODING.

WITH RAINS EXPECTED, CAN BE PATCHY LATE NIGHT FOG DEVELOPMENT.

DUE TO HEAVY MORNING RAINS, HIGH TEMPERATURES CUT A COUPLE
DEGREES.

&&

.SHORT TERM /FRIDAY THROUGH FRIDAY NIGHT/...
SREF MODEL RUNS SHOW LOW PRESSURE CENTER EAST OF THE APPALACHIAN
MOUNTAINS BY MIDMORNING, WITH DRIER AIR ENSUING. WITH INSTABILITY
AND LIFT DECREASING, NO THUNDERSTORMS FORECASTED AFTER MIDDAY.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
BOTH RECENT GFS AND ECMWF MODEL RUNS SHOW AN UPPER LEVEL RIDGE
REMAINING ACROSS THE PLAINS STATES INTO EARLY NEXT WEEK. THIS
SCENARIO WILL MAINTAIN SEASONABLE VALUES OF TEMPERATURE AND
HUMIDITY ACROSS THE UPPER OHIO VALLEY THESE DAYS IN CONCERT WITH
HPC GUIDANCE AND GFS OPERATIONAL MOS VALUES. NEXT BEST CHANCE OF
THUNDERSTORMS APPEARS TO BE MONDAY WHEN MODELS SHOWS A FRONTAL
PASSAGE THROUGH THE UPPER OHIO VALLEY.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
EXPECT VFR FLIGHT CONDITIONS TO BE INTERRUPTED BY PERIODS OF IFR
FLIGHT CONDITIONS DURING THUNDERSTORM PASSAGES MAINLY MID
AFTERNOON UNTIL AROUND MIDNIGHT. WINDS WILL BE GENERALLY SOUTH TO
SOUTHWEST 7-12KTS, BUT CAN GUST TO SEVERE LIMITS.

LATE TONIGHT, IFR FLIGHT CONDITIONS CAN BE MORE PERSISTENT WITH
POST-RAIN FOG DEVELOPMENT.

DURING FRIDAY, EXPECT MAINLY VFR FLIGHT CONDITIONS AS POST-SYSTEM DRYOUT
BEGINS. THE NEXT CHANCE FOR THUNDERSTORMS AND IFR FLIGHT
CONDITIONS WILL BE MONDAY WITH NEXT FRONTAL PASSAGE.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR MDZ001.
OH...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR OHZ039>041-048>050-
     057>059-068-069.
PA...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR PAZ007>009-013>016-
     020>023-029>032.
WV...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR WVZ001>004-012-
     021>023-041.

&&
Hazardous weather outlook, Aug 9, 1:27 PM EDT, 1 hour 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
127 PM EDT THU AUG 9 2007

MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029>032-WVZ001>004-012-021>023-101730-
GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-
JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-
FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-
ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE-FAYETTE-HANCOCK-
BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-PRESTON-
127 PM EDT THU AUG 9 2007

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...
...SEVERE THUNDERSTORM WATCH 575 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST
CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST
PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA
AND NORTHERN PANHANDLE OF WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   SEVERE THUNDERSTORM WATCH.

NATIONAL WEATHER SERVICE PITTSBURGH SAYS FLASH FLOODING IS
POSSIBLE FROM TORRENTIAL THUNDERSTORM RAINS THIS AFTERNOON INTO
TONIGHT, WHERE RAIN AMOUNTS GO OVER 2 INCHES IN A COUPLE HOURS.

NATIONAL WEATHER SERVICE PITTSBURGH ALSO SAYS SEVERE THUNDERSTORMS
ARE POSSIBLE THIS AFTERNOON INTO TONIGHT. THE PRIMARY SEVERE
WEATHER THREAT WILL BE DAMAGING THUNDERSTORM WINDS, HOWEVER THERE
CAN BE LARGE HAIL ALSO. ISOLATED TORNADOES ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

WVZ041-101730-
TUCKER-
127 PM EDT THU AUG 9 2007

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

NATIONAL WEATHER SERVICE PITTSBURGH SAYS FLASH FLOODING IS
POSSIBLE FROM TORRENTIAL THUNDERSTORM RAINS THIS AFTERNOON INTO
TONIGHT, WHERE RAIN AMOUNTS GO OVER 2 INCHES IN A COUPLE HOURS.

THERE IS ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS
AFTERNOON INTO TONIGHT. THE PRIMARY SEVERE WEATHER THREAT WILL BE
DAMAGING THUNDERSTORM WINDS, HOWEVER THERE CAN BE LARGE HAIL ALSO.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

In the hours before

Local storm report, Aug 9, 10:59 AM EDT, 3 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1059 AM EDT THU AUG 09 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 AM     TSTM WND DMG     2 NE LEECHBURG          40.65N 79.58W
08/09/2007                   ARMSTRONG          PA   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN

&&

RKANE
Local storm report, Aug 9, 11:12 AM EDT, 3 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1112 AM EDT THU AUG 09 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     TSTM WND DMG     2 NW NATRONA HEIGHTS    40.64N 79.76W
08/09/2007                   ALLEGHENY          PA   EMERGENCY MNGR

            NUMEROUS TREES AND POWER LINES DOWN

&&

RKANE
Local storm report, Aug 9, 11:25 AM EDT, 3 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1125 AM EDT THU AUG 09 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0925 AM     TSTM WND DMG     2 W EXPORT              40.42N 79.66W
08/09/2007                   WESTMORELAND       PA   EMERGENCY MNGR

            NUMEROUS TREES AND POWER LINES REPORTED DOWN IN
            MURRYSVILLE AND NEAR EXPORT.

0925 AM     FLASH FLOOD      EXPORT                  40.42N 79.62W
08/09/2007                   WESTMORELAND       PA   COUNTY OFFICIAL

            EMERGENCY MANAGEMENT OFFICIALS REPORTED WIDESPREAD
            FLOODING IN BOTH EXPORT AND MURRYVILLE AREAS.

&&
Special weather statement, Aug 9, 12:44 PM EDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1244 PM EDT THU AUG 9 2007

OHZ040-041-PAZ007-013-020-091745-
BEAVER PA-CARROLL OH-COLUMBIANA OH-LAWRENCE PA-MERCER PA-
1244 PM EDT THU AUG 9 2007

...INTENSE THUNDERSTORMS APPROACHING...

A LINE OF INTENSE THUNDERSTORMS WILL MOVE ACROSS
COLUMBIANA...CARROLL...BEAVER...MERCER AND LAWRENCE COUNTIES...

AT 1239 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 20 MILES
NORTH OF SALEM TO 10 MILES NORTHWEST OF SALEM TO 50 MILES WEST OF
HOMEWORTH...OR ALONG A LINE EXTENDING FROM 20 MILES NORTH OF SALEM TO
10 MILES NORTHWEST OF SALEM TO 22 MILES NORTH OF LAYLAND...MOVING
EAST AT 25 MPH.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
  BEAVER...BEAVER FALLS...BLACKHAWK...ELLWOOD CITY...FARRELL...
  HERMITAGE...NEW CASTLE...NEW WILMINGTON...SHARON...SHIPPINGPORT...
  AUGUSTA...BEAVER CREEK STATE PARK...COLUMBIANA...EAST LIVERPOOL...
  EAST PALESTINE...EAST ROCHESTER...GUILFORD LAKE STATE PARK...
  HOMEWORTH...LEETONIA...LISBON...MECHANICSTOWN...MILLPORT...SALEM...
  SALINEVILLE AND WELLSVILLE

THESE STORMS WILL LIKELY CAUSE STRONG WIND GUSTS BETWEEN 40 AND 50
MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND SMALL HAIL.

KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.

INTENSE LIGHTNING IS INDICATED WITH THESE STORMS. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG
UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
Local storm report, Aug 9, 1:33 PM EDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
133 PM EDT THU AUG 09 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0127 PM     TSTM WND DMG     1 E SALEM               40.90N 80.83W
08/09/2007                   COLUMBIANA         OH   AMATEUR RADIO

            NUMEROUS TREES...TELEPHONE LINES AND TELEPHONE POLES DOWN
            BETWEEN SALEM AND LETONIA.

0127 PM     HAIL             LISBON                  40.78N 80.77W
08/09/2007  M0.88 INCH       COLUMBIANA         OH   AMATEUR RADIO

            HAM RADIO OPERATOR REPORTED NICKEL SIZED HAIL IN LISBON.

0127 PM     TSTM WND DMG     SALEM                   40.90N 80.85W
08/09/2007                   COLUMBIANA         OH   COUNTY OFFICIAL

            ROOF/CANOPY OVER GASOLINE PUMPS AT GET-GO GAS STATION
            PARTIALLY BLOWN OFF IN SALEM.

&&
Special weather statement, Aug 9, 1:55 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
155 PM EDT THU AUG 9 2007

OHZ039-049-050-PAZ014-021>023-029-030-WVZ001-002-091830-
ALLEGHENY PA-ARMSTRONG PA-BROOKE WV-BUTLER PA-HANCOCK WV-HARRISON
OH-INDIANA PA-JEFFERSON OH-TUSCARAWAS OH-WASHINGTON PA-WESTMORELAND
PA-
155 PM EDT THU AUG 9 2007

...THUNDERSTORMS...

THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES...
HARRISON...JEFFERSON...TUSCARAWAS...ARMSTRONG...WASHINGTON...
ALLEGHENY...WESTMORELAND...INDIANA...BUTLER...BROOKE AND HANCOCK...

AT 151 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 29 MILES
NORTHWEST OF MARS TO 22 MILES NORTH OF BOWERSTON TO 28 MILES
NORTHWEST OF UHRICHSVILLE...OR ALONG A LINE EXTENDING FROM 2 MILES
NORTH OF NEW CASTLE TO EAST ROCHESTER TO 12 MILES NORTHWEST OF
STRASBURG...MOVING EAST AT 25 MPH.

THESE STORMS CAN CAUSE WIND GUSTS OVER 40 MPH AND HAIL. ALSO
FREQUENT LIGHTNING AND HEAVY RAINS CAPABLE OF CAUSING PONDED WATER
ON ROADS AND IN LOWLYING AREAS.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
  APOLLO...BRIDGEVILLE...BURGETTSTOWN...CARNEGIE...CROOKED CREEK LAKE
  PARK...DOWNTOWN PITTSBURGH...ELDERTON...FLORENCE...FORD CITY...FOX
  CHAPEL...FRANKLIN PARK...FREEPORT...GIBSONIA...IMPERIAL...
  LERNERVILLE...MARS...MCDONALD...MCKEES ROCKS...MOON...NATRONA
  HEIGHTS...NEW KENSINGTON...NORTH SIDE...OAKDALE...PENN HILLS...
  PERRYSVILLE...PLUM...RUSSELLTON...SARVER...SAXONBURG...SEWICKLEY...
  SOUTH SIDE...SPRINGDALE...VANDERGRIFT...WEXFORD...WILKINSBURG...
  BOWERSTON...CADIZ...DENNISON...GILMORE...HOPEDALE...JEWETT...MINGO
  JUNCTION...NEWELL...SCIO...SMITHFIELD...TAPPAN...TIPPECANOE...
  UHRICHSVILLE...UNIONPORT...WINTERSVILLE...COLLIERS...FOLLANSBEE...
  SUN VALLEY AND WEIRTON

KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.

HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY
MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND CREEKS MAY ALSO
RISE...THEREFORE SEEK HIGHER GROUND IF THREATENED BY FLOOD WATERS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
THURSDAY EVENING FOR WESTERN MARYLAND AND EAST CENTRAL OHIO AND
WESTERN PENNSYLVANIA AND NORTHERN WEST VIRGINIA.

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 8:16 AM EDTAreal Flood AdvisoryPBZAllegheny3 hr
Aug 9, 8:26 AM EDTSevere Thunderstorm WarningPBZArmstrong, Westmoreland34 min
Aug 9, 8:39 AM EDTSevere Thunderstorm WarningPBZIndiana51 min
Aug 9, 8:45 AM EDTFlash Flood WarningPBZAllegheny2 hr
Aug 9, 8:59 AM EDTSevere Thunderstorm WarningPBZWestmoreland46 min
Aug 9, 9:04 AM EDTFlash Flood WarningPBZWestmoreland3 hr
Aug 9, 9:23 AM EDTFlash Flood WarningPBZIndiana2 hr
Aug 9, 11:47 AM EDTFlash Flood WatchPBZAllegheny, Armstrong, Beaver, Butler, Clarion, Forest and 6 more15 hr
Aug 9, 1:42 PM EDTSevere Thunderstorm WarningPBZGreene63 min
Aug 9, 1:50 PM EDTSevere Thunderstorm WarningPBZBeaver, Lawrence55 min
Aug 9, 2:09 PM EDTFlash Flood WarningPBZBeaver3 hr
Aug 9, 2:19 PM EDTSevere Thunderstorm WarningPBZFayette, Washington71 min
Aug 9, 2:28 PM EDTSevere Thunderstorm WarningPBZAllegheny62 min
Aug 9, 2:32 PM EDTFlash Flood WarningPBZAllegheny3 hr
Aug 9, 2:45 PM EDTFlash Flood WarningPBZWashington3 hr
Aug 9, 2:56 PM EDTSevere Thunderstorm WarningPBZWestmoreland94 min
Aug 9, 3:15 PM EDTFlash Flood WarningPBZWestmoreland9 hr
Aug 9, 3:26 PM EDTSevere Thunderstorm WarningPBZWashington64 min
Aug 9, 3:26 PM EDTSevere Thunderstorm WarningPBZFayette64 min
Aug 9, 3:47 PM EDTSevere Thunderstorm WarningPBZGreene58 min
Aug 9, 3:49 PM EDTFlash Flood WarningPBZFayette8 hr
Aug 9, 5:24 PM EDTFlash Flood WarningPBZAllegheny7 hr
Aug 9, 5:42 PM EDTFlash Flood WarningPBZWashington4 hr
Aug 9, 6:03 PM EDTSevere Thunderstorm WarningPBZBeaver46 min
Aug 9, 6:08 PM EDTFlash Flood WarningPBZBeaver, Lawrence, Mercer4 hr
Aug 9, 6:25 PM EDTSevere Thunderstorm WarningPBZLawrence35 min
Aug 9, 6:29 PM EDTSevere Thunderstorm WarningPBZAllegheny, Butler61 min
Aug 9, 7:24 PM EDTSevere Thunderstorm WarningPBZWashington66 min
Aug 9, 7:34 PM EDTSevere Thunderstorm WarningPBZGreene56 min
Aug 9, 7:56 PM EDTSevere Thunderstorm WarningPBZFayette64 min

Nearby

Tornado Warnings in Pennsylvania, 2007Every tornado warning in 2007Tornadoes in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.